MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. CODMAN HOLTER SHUNT FILTER; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. CODMAN HOLTER SHUNT FILTER; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-1697
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the affiliate, that a vps valve system was blocked post implantation.The device was removed and the physician did an intraoperative check, the holter inline shunt filter was clogged.The physician had to use a syringe containing water was used to unclog it.
 
Additional Manufacturer Narrative
Udi: (b)(4).The device was returned for evaluation.The filter was visually inspected; no defects noted.The filter was irrigated, no occlusions noted.A review of manufacturing records found the device conformed to specification prior to distribution.Based on the results of the investigation, the reported issue could not be confirmed.The device functioned as intended.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN HOLTER SHUNT FILTER
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7735870
Report Number1226348-2018-10527
Device Sequence Number805434
Product Code JXG
UDI-Device Identifier10886704040767
UDI-Public(01)10886704040767(10)CVDCVD
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number82-1697
Device Catalogue Number82-1697
Device Lot NumberCVDCVD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;